Missouri, 2011

Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011

June 18 to 19, 2011 · NWS SGF · 43 events in 14 counties and zones

A frontal boundary across the area and an upper level disturbance moving across the central Plains into the Ozarks caused a cluster of strong to severe storms to develop. Storms produced high winds and large hail across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$68,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A frontal boundary across the area and an upper level disturbance moving across the central Plains into the Ozarks caused a cluster of strong to severe storms to develop. Storms produced high winds and large hail across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 17, 11:40 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 17, 11:40 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 AM CDT SAT JUN 18 2011

...UPDATE TO AVIATION...

.UPDATE...

WE WILL BE MONITORING CONVECTIVE TRENDS VERY CLOSELY ACROSS
EASTERN KANSAS OVER THE NEXT COUPLE OF HOURS. CURRENTLY...
CONVECTION IS ONGOING FROM JUST WEST OF COUNCIL GROVE TO AROUND
HUTCHISON KANSAS. SEVERAL REPORTS OF LARGE HAIL HAVE BEEN RECEIVED
FROM THIS AREA...WITH THE AMOUNT OF SEVERE WIND REPORTS INCREASING
OVER THE LAST 45 MINUTES OR SO.

THERE ARE SEVERAL INGREDIENTS IN PLACE THAT INDICATE THAT THIS
DEVELOPING MCS WILL BECOME FORWARD PROPAGATING IN NATURE AND
ACCELERATE TOWARDS WESTERN MISSOURI. FIRST OFF...MUCAPES REMAIN IN
THE 4000 TO 5000 J/KG RANGE LATE THIS EVENING...AND WILL ONLY
SLOWLY DECREASE OVERNIGHT. ADDITIONALLY...THE 00Z KSGF SOUNDING
REVEALED AN IMPRESSIVE LOW LEVEL THETA-E DIFFERENTIAL...WITH THE
LATEST OBJECTIVE ANALYSIS INDICATING SIMILAR CONDITIONS INTO
EXTREME SOUTHEAST KANSAS. THUS...COLD POOL GENERATION WILL NOT BE
A PROBLEM.

WHAT IS CONCERNING IS THAT 0 TO 3 KM SHEAR VECTORS ARE NEARLY
ALIGNED WITH FORWARD PROPAGATING CORFIDI VECTORS...WITH BOTH
VECTORS ORIENTATED IN AN EAST-SOUTHEAST FASHION. THIS ALSO FALLS
IN LINE WITH THE INSTABILITY AND LOW LEVEL THETA-E GRADIENT. IF
COLD POOL PRESSURE RISES OF AROUND 6 TO 7 MB CAN BE REALIZED...
THIS MCS SHOULD REMAIN IN BALANCE AND ACCELERATE TOWARDS WESTERN
MISSOURI AFTER MIDNIGHT.

WITH FORWARD PROPAGATING CORFIDI VECTORS AROUND 45 TO 50 KNOTS IN
MAGNITUDE AND THE STRONG THETA-E DIFFERENTIALS IN PLACE...STRAIGHT
LINE WIND GUST ARE AN INCREASING CONCERN. WILL BE REFRESHING THE
HAZARDOUS WEATHER OUTLOOK TO INCREASE WINDS TO 70 MPH. WHILE LOW
LEVEL SHEAR WILL BE STRONG ENOUGH FOR MESOVORTEX POTENTIAL...
INCREASING CONVECTIVE INHIBITION WILL PLAY A ROLE. THUS...WILL
MAINTAIN A LIMITED THREAT FOR SPIN-UPS.

SCHAUMANN

&&

.DISCUSSION...
/ISSUED 314 PM/

LOW PRESSURE CONTINUES TO ORGANIZE THIS AFTERNOON OVER THE WESTERN
PLAINS...AS A WARM FRONT MIXES NORTH ACROSS THE SGF CWA.  CONVECTION
FROM EARLY THIS MORNING HAS MOVED WELL EAST OF THE AREA...WITH
CONSIDERABLE CLEARING...AND TEMPERATURE RECOVERY IN ITS WAKE.  VIS
SAT INDICATES SOME PERCOLATION OF CU IN THE WARM SECTOR...BUT
EXTREMELY CAPPED EML EVIDENT ON 12Z OUN SOUNDING AND 1721Z AMDAR
SOUNDING FROM TUL HAS ALREADY STARTED TO MOVE INTO THE CWA TO AROUND
THE U.S. 65 CORRIDOR PER PLUME OF STEEP MID LEVEL LAPSE RATES ON
SPC/RUC MESO ANALYSIS PAGE. STILL UNCLEAR RIGHT NOW HOW MUCH FURTHER
NORTH AND EAST THIS EML WILL MAKE IT...AS OUTFLOW FROM MORNING
CONVECTION WILL IMPEDE ITS PROGRESS TO SOME DEGREE.

AS FAR AS CONVECTION THIS AFTERNOON...STILL AM HOLDING ON TO THE
IDEA THAT AFOREMENTIONED CAP WILL HOLD OVER MUCH OF SOUTHWESTERN
MISSOURI THIS AFTERNOON.  THUS FAR THIS SEEMS TO BE THE CASE...AS CU
EVIDENT ON VIS SAT HAS STRUGGLED TO TAKE ON ANY VERTICAL EXTENT AS
OF 1930Z.  DO THINK THAT CONVECTIVE CHANCES ARE BETTER THIS
AFTERNOON/EVENING ALONG THE NORTHERN/NORTHEASTERN PERIPHERY OF THE
EML...WHERE DIABATIC HEATING AND SOME WEAK ASCENT ALONG THE WARM
FRONT/RESIDUAL OUTFLOW BOUNDARY WILL LIKELY BE ENOUGH TO GENERATE
CONVECTION. FOR THE SGF CWA...BEST CHANCES WILL BE ACROSS THE LAKES
REGION OF CENTRAL MO...SOUTHEAST ACROSS THE EASTERN OZARKS.  SEVERE
POTENTIAL DOES EXIST TODAY WHERE CONVECTION FORMS...AS STEEP MID LEVEL
LAPSE RATES AND STRONG INSTABILITY WILL YIELD A WIND AND HAIL
THREAT.  RELATIVELY SLOW STORM MOTIONS MAY ALSO YIELD A VERY
LOCALIZED FLASH FLOOD THREAT IF STORMS TRAIN OR STALL OVER A
SPECIFIC AREA.

CONVECTION THAT DEVELOPS LATE THIS AFTERNOON/TONIGHT FROM
NORTH-CENTRAL KANSAS EAST ACROSS CENTRAL MISSOURI SHOULD ORGANIZE
INTO ONE OR MORE MCS(S) AFTER SUNDOWN TONIGHT...SUPPORTED BY THE
EXIT REGION OF A 40-50 KT LOW LEVEL JET.  CORFIDI VECTOR PROGS
SUGGEST AN EAST-SOUTHEASTWARD MOVEMENT TO THIS ACTIVITY...PERHAPS
CLIPPING THE NORTHERN AND NORTHEASTERN THIRD TO FOURTH OF THE CWA
DURING THE OVERNIGHT AND PRE-DAWN HOURS.  WIND AND HAIL THREAT WILL
CONTINUE WITH THIS ACTIVITY AS IT ORGANIZES INTO MCS FORM...THOUGH
EXPECT TO SEE THE SEVERE THREAT MITIGATED SOMEWHAT BY INCREASING
BOUNDARY LAYER CINH OVERNIGHT.

HEADING INTO THE DAY ON SATURDAY...ATMOSPHERE SHOULD BE LARGELY
CAPPED DURING MOST OF THE DAY...AS COMBINATION OF AN EML AND
SUBSIDENCE BEHIND WHATEVER MCS(S) PASS THROUGH THE REGION OVERNIGHT
SUPPRESS CONVECTION.  BY LATE AFTERNOON AND
EVENING...HOWEVER...COMBINATION OF STRONG INSOLATION AND UPPER 60 TO
LOW 70 DEWPOINTS WILL YIELD WIDESPREAD VERY STRONG TO EXTREME
INSTABILITY ACROSS CENTRAL KANSAS...MUCH OF MISSOURI...AND PORTIONS
OF THE MID MISSISSIPPI AND LOWER OHIO VALLEYS.  EXPECT TO SEE
CONVECTION BREAK OUT ALONG QUASI-STATIONARY FRONTAL BOUNDARY FROM
NORTHERN MISSOURI ACROSS CENTRAL KANSAS...AIDED BY A SHORTWAVE
MOVING NORTHEAST ACROSS KANSAS.  CONVECTION SHOULD THEN ORGANIZE
FAIRLY RAPIDLY INTO A FORWARD PROPAGATING MCS...WITH AN ATTENDANT
RISK OF DAMAGING WINDS...PERHAPS IN A RATHER WIDESPREAD AND
SIGNIFICANT FASHION...AS 0-3 KM SHEAR VECTORS OF 35-45 KTS ORIENTED
DUE EAST WILL RESULT IN VERY FAVORABLE COLD POOL/SHEAR BALANCE.
FORWARD PROPAGATING CORFIDI VECTORS SUGGEST A MOVEMENT ALMOST DUE
EAST.  SO...MILLION DOLLAR QUESTION TOMORROW AS TO AREA MOST UNDER
THREAT WILL DEPEND ON WHERE EXACTLY THE ANTICIPATED MCS INITIATES.
SHORTWAVE PLACEMENT SUGGESTS THAT NORTHEASTERN KANSAS IS MOST
FAVORED...WHICH SUGGESTS THE LARGEST SEVERE THREAT ACROSS CENTRAL
MISSOURI/NORTHERN CWA.  HOWEVER...IF THE MCS COMES TOGETHER A BIT
FURTHER SOUTH NEAR THE WICHITA AREA...THEN THE GREATEST THREAT WILL
BE FURTHER SOUTH ACROSS THE I-44 AND U.S. 60 CORRIDOR.

CONVECTION WILL BE LARGELY CONFINED TO AREAS WELL NORTH OF THE CWA
SUNDAY AND AT LEAST THE FIRST PART OF MONDAY...AS SW FLOW ALOFT SETS
UP A VERY STRONGLY CAPPED WARM SECTOR OVER THE REGION.  UNSEASONABLY
DEEP TROUGH/UPPER LOW PROGGED TO DEEPEN OVER THE ROCKIES ON MONDAY
WILL EJECT OUT OVER THE PLAINS MONDAY NIGHT...WITH DEEPENING SURFACE
LOW PRESSURE AND A SHARPENING COLD FRONT EXPECTED TO STRETCH FROM
CENTRAL NEBRASKA SOUTH ACROSS THE I-35 CORRIDOR BY MONDAY NIGHT.
CONVECTION WILL LIKELY FORM ALONG THE FRONT MONDAY
EVENING/NIGHT...BUT DON'T EXPECT IT TO MAKE IT ALL THAT FAR EAST
INTO THE CWA...AS CAPPING WILL HOLD.  AS WE HEAD INTO
TUESDAY...TROUGH SHOULD SLOW ITS EASTWARD PROGRESSION SOMEWHAT AS IT
TAKES ON A NEGATIVE TILT AND BEGINS TO CLOSE OFF...AND SHOULD BE
CENTERED NEAR OMAHA BY TUESDAY NIGHT.  ASSOCIATED FRONTAL BOUNDARY
WILL BEGIN TO MOVE INTO THE CWA TUESDAY AND TUESDAY NIGHT...WITH
CONVECTION FORMING ALONG IT AS COMBINATION OF HEIGHT FALLS AND
DIABATIC HEATING ERODE EML-BASED CINH.  40 KTS OF 0-6 KM BULK SHEAR
SHOULD BE SUFFICIENT FOR MULTICELL CLUSTERS AND ISOLATED SUPERCELLS
ALONG/AHEAD OF THE FRONT TUESDAY AND TUESDAY NIGHT ACROSS THE CWA.
SHEAR AND INSTABILITY APPEAR MORE THAN SUFFICIENT AT THIS TIME FOR
AN ORGANIZED SEVERE THREAT...WITH LARGE HAIL...WIND AND ISOLATED
TORNADOES ALL POSSIBLE.

FROPA EARLY WEDNESDAY MORNING WILL BRING AT LEAST A TEMPORARY END TO
THE ACTIVE PATTERN FOR THE TAIL END OF THE EXTENDED.  EXPECT TO SEE
A DAY OR TWO OF SEASONABLY TEMPERATURES AND RELATIVELY COMFORTABLE
DEWPOINTS FOR THE LATTER PORTION OF NEXT WORKWEEK.

BOXELL

&&

.AVIATION...
/ISSUED 1240 AM CDT SAT JUN 18 2011/

FOR THE 06Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE FOR THE NEXT
6 TO 9 HOURS WILL BE THE EVOLUTION OF THUNDERSTORMS ALONG A WARM
FRONT ACROSS EAST CENTRAL KS INTO CENTRAL MO. THE BULK OF THIS
ACTIVITY...AT THIS POINT...LOOKS AS THOUGH IT WILL REMAIN TO THE
NORTH OF JLN/SGF/BBG. HOWEVER...IT IS PLAUSIBLE THAT THIS ACTIVITY
TURNS A BIT TO THE SOUTHEAST WITH TIME...ESPECIALLY AFTER 09Z.
HAVE HANDLED WITH CB AND VCTS FOR THE TIME BEING...BUT WILL UPDATE
IF CONFIDENCE IN OCCURRENCE INCREASES. OTHERWISE EXPECT VFR
CONDITIONS THROUGH MUCH OF SATURDAY INTO SATURDAY EVENING. YET
ANOTHER COMPLEX TSRA IS EXPECTED TO DEVELOP ACROSS EASTERN KS LATE
THIS AFTERNOON AND EVENING AND HAS THE POTENTIAL TO AFFECT THE TAF
SITES THIS EVENING.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 17, 11:20 PM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 AM CDT SAT JUN 18 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1220 AM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

ELEVATED TO SIGNIFICANT DAMAGING THUNDERSTORM WIND RISK.
ELEVATED LARGE HAIL RISK.
LIMITED TORNADO RISK.
ELEVATED LIGHTNING RISK.

DISCUSSION...

A COMPLEX OF THUNDERSTORMS CONTINUES TO ORGANIZE ACROSS CENTRAL
KANSAS. THESE THUNDERSTORMS WILL ARRIVE IN EXTREME SOUTHEAST
KANSAS AROUND OR AFTER 1 AM...WITH A STEADY PROGRESSION OF STORMS
TO THE EAST SOUTHEAST INTO PORTIONS OF CENTRAL AND SOUTHWEST
MISSOURI AFFECTING AREAS ALONG AND NORTH OF THE HIGHWAY 60
CORRIDOR.

THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS TO
70 MPH AND HAIL TO THE SIZE OF QUARTERS. A TORNADO OR TWO CANNOT
BE RULED OUT...HOWEVER THE OVERALL RISK IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY AFTERNOON
THROUGH SATURDAY NIGHT MAINLY ACROSS EXTREME SOUTHEAST KANSAS
INTO CENTRAL AND SOUTH CENTRAL MISSOURI WITH LARGE HAIL AND
DAMAGING WINDS ONCE AGAIN BEING THE PRIMARY THREATS. ISOLATED
TORNADOES MAY ALSO BE POSSIBLE.

AFTERNOON HEAT INDEX VALUES FROM THE MID 90S TO AROUND
100 DEGREES WILL BE POSSIBLE SATURDAY AND SUNDAY.

NON THUNDERSTORM WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE AGAIN
ON MONDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS.

THUNDERSTORMS WILL AGAIN BE LIKELY FROM MONDAY NIGHT THROUGH
WEDNESDAY AS A FRONT MOVES INTO THE REGION. SEVERE WEATHER CAN
NOT BE RULED OUT WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT FOR AREAS
ALONG AND NORTH OF THE HIGHWAY 60 CORRIDOR AND WEST OF THE HIGHWAY
65 CORRIDOR. SPOTTER ACTIVATION ACROSS THE REST OF THE MISSOURI
OZARKS WILL BE POSSIBLE OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Jun 18, 12:22 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 AM CDT SAT JUN 18 2011

KSZ073-180700-
BOURBON KS-
122 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 200 AM
CDT...

AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
XENIA TO 3 MILES WEST OF BRONSON...MOVING EAST AT 35 MPH. NICKEL SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FORT SCOTT...FULTON...
HAMMOND...HARDING...MAPLETON...MARMATON...PETERSBURG...REDFIELD...
UNIONTOWN AND XENIA.

PEOPLE IN BOURBON COUNTY...INCLUDING BRONSON...UNIONTOWN...
REDFIELD...FULTON AND FORT SCOTT...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3805 9508 3805 9505 3804 9462 3775 9462
      3774 9462 3778 9508 3804 9509
TIME...MOT...LOC 0622Z 281DEG 29KT 3814 9500 3788 9510

SCHAUMANN

The radar

The Pleasant Hill radar (KEAX), 118 km away, was scanning. The volume nearest the first event began at 08:00 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 6 tornado, 5 hail, 1 funnel cloud, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
June 18, 2:00 AM CST
Where
Morgan County, 0.88 mi SW of Stover to 0.82 mi SSW of Stover
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.440, -92.990

Several large tree limbs were reported down.

Thunderstorm Wind, Benton

When
June 18, 2:05 AM CST
Where
Benton County, 1.28 mi WSW of Cole Camp to 1.16 mi SW of Cole Camp
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.460, -93.220

Wind speeds were estimated. No damage was reported.

Thunderstorm Wind, Camden

When
June 18, 3:10 AM CST
Where
Camden County, 4.4 mi W of Osage Iron Works to 4.09 mi W of Osage Iron Works
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
38.170, -93.050

Several large tree limbs were reported down.

Hail, St. Clair

When
June 18, 5:15 AM CST
Where
St. Clair County, 2.58 mi WNW of Taberville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.020, -94.040

The Emergency Manager also reported estimated 60 mph winds.

Hail, Miller

When
June 18, 7:35 PM CST
Where
Miller County, 1.77 mi WSW of Bagnell
Measured
1.75 in hail
Reported by
Public
Coordinates
38.220, -92.630

Hail, Miller

When
June 18, 7:35 PM CST
Where
Miller County, Eldon
Measured
1 in hail
Reported by
Public
Coordinates
38.350, -92.580

The report was relayed by KRCG television station.

Hail, Barton

When
June 18, 9:50 PM CST
Where
Barton County, 4.96 mi SSW of Mindenmines
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.410, -94.620

Wind Gusts to 40 mph were also reported.

Thunderstorm Wind, Jasper

When
June 18, 9:50 PM CST
Where
Jasper County, 0.88 mi NE of Asbury
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
COOP Observer
Coordinates
37.290, -94.610

A Coop Observer reported significant damage to a grain bin and estimated the wind gust at 80 mph.

Thunderstorm Wind, Jasper

When
June 18, 10:11 PM CST
Where
Jasper County, 0.74 mi N of Alba to 0.69 mi N of Alba
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.240, -94.433

A large tree was reported down in town.

Thunderstorm Wind, Dade

When
June 18, 10:20 PM CST
Where
Dade County, 1.3 mi ENE of Lockwood
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.390, -93.950

The winds were estimated.

Thunderstorm Wind, Dade

When
June 18, 10:24 PM CST
Where
Dade County, 0.55 mi E of Greenfield to 0.84 mi E of Greenfield
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
37.420, -93.840

Tin roofing was torn off of a business.

Thunderstorm Wind, Dade

When
June 18, 10:24 PM CST
Where
Dade County, 0.55 mi E of South Greenfield
Measured
72 kt (83 mph) measured gust
Reported by
State Official
Coordinates
37.380, -93.840

A home weather station measured a wind gust of 83 mph.

Thunderstorm Wind, Dade

When
June 18, 10:30 PM CST
Where
Dade County, 0.55 mi E of Greenfield
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.420, -93.840

Winds were estimated by the observer.

Hail, Camden

When
June 18, 10:34 PM CST
Where
Camden County, 0.88 mi NE of Camdenton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.010, -92.740

Thunderstorm Wind, Jasper

When
June 18, 10:35 PM CST
Where
Jasper County, 0.88 mi SE of Asbury to 1.24 mi SE of Asbury
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.270, -94.610

Several power lines were reported down.

Tornado, Dade

When
June 18, 10:35 PM CST to 10:37 PM CST
Where
Dade County, 4.37 mi ENE of Everton to 5.79 mi NE of Emmet
Rating
EF1
Path length
1.72 mi
Path width
100 yd
Continued into
Greene, Mo (SGF)
Reported by
NWS Storm Survey
Coordinates
37.380, -93.650

A NWS survey team determined that an EF-1 tornado with winds estimated of 80 to 90 mph touched down about four miles northeast of Everton. The tornado had a path width of 100 yards and snapped and uprooted several trees for two miles before entering Greene County just west of the Sac River along Farm Road 130. The tornado had a total path length of 11 miles before lifting about six miles east of Walnut Grove in Greene County.

Tornado, Greene

When
June 18, 10:37 PM CST to 10:50 PM CST
Where
Greene County, 3.8 mi W of Phenix to 1.27 mi W of Sacville
Rating
EF1
Path length
9.17 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
37.384, -93.619

A NWS survey team determined that an EF-1 tornado with winds estimated of 80 to 90 mph touched down about four miles northeast of Everton and continued into Greene County. The tornado had a path width of 100 to 200 yards and continued for 9 miles snapping and uprooting several trees after entering Greene County just west of the Sac River along Farm Road 130. The tornado had a total path length of 11 miles before lifting about six miles east of Walnut Grove in Greene County.

Tornado, Dade

When
June 18, 10:40 PM CST to 10:42 PM CST
Where
Dade County, 2.15 mi SE of Dadeville to 3.14 mi ESE of Dadeville
Rating
EF1
Path length
1.31 mi
Path width
100 yd
Continued into
Polk, Mo (SGF)
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
37.460, -93.650

A NWS survey team determined that an EF-1 tornado with winds estimated at 80 to 90 mph touched down about two miles southeast of Dadeville in eastern Dade County. This tornado had a path width of 100 yards and continued eastward into Polk County where it lifted about one mile south of Eudora. This tornado snapped and uprooted several trees and destroyed and outbuilding before entering Polk County.

Tornado, Polk

When
June 18, 10:42 PM CST to 10:50 PM CST
Where
Polk County, 1.18 mi SSW of Knox to 0.71 mi SE of Eudora
Rating
EF1
Path length
4.69 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
37.464, -93.626

A NWS survey team determined that an EF-1 tornado with winds estimated at 80 to 90 mph touched down about two miles southeast of Dadeville in eastern Dade County. This tornado had a path width of 100 yards and entered Polk County about a mile east southeast of Rice Cemetery. The tornado lifted about one mile south of Eudora and snapped and uprooted several trees along its path in Polk County.

Thunderstorm Wind, Greene

When
June 18, 11:00 PM CST
Where
Greene County, 3.77 mi ENE of Sacville to 6.14 mi N of Ebenezer
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.416, -93.365

The Polk County Emergency Manager reported that significant damage occurred to a barn, shingles were off the roof of a home, and six to eight inch tree limbs were down along Farm Roads 2 and 6.

Thunderstorm Wind, Greene

When
June 18, 11:03 PM CST
Where
Greene County, Ash Grove to 0.13 mi E of Ash Grove
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.320, -93.580

Wind gusts were estimated between 60 and 70 mph by a deputy.

Tornado, Polk

When
June 18, 11:03 PM CST to 11:04 PM CST
Where
Polk County, 2.65 mi SE of Brighton to 2.7 mi SE of Brighton
Rating
EF0
Path length
0.07 mi
Path width
100 yd
Continued into
Greene, Mo (SGF)
Reported by
NWS Storm Survey
Coordinates
37.420, -93.320

Ground survey confirmed an EF-0 tornado produced 70 to 80 mph winds along an east southeast path between three miles southeast of Brighton, just north of the Greene County line, to Highway H in northern Greene County four miles south of Pleasant Hope. The tornado damaged trees in Polk County before proceeding into Greene County.

Tornado, Greene

When
June 18, 11:04 PM CST to 11:07 PM CST
Where
Greene County, 6.2 mi N of Ebenezer to 4.69 mi NNW of Hickory Barren
Rating
EF0
Path length
2.76 mi
Path width
100 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
37.420, -93.319

Ground survey confirmed an EF-0 tornado produced 70 to 80 mph winds along an east southeast path between three miles southeast of Brighton, just north of the Greene County line, to Highway H in northern Greene County four miles south of Pleasant Hope. The tornado damaged trees as it entered Greene County and proceeded on an intermittent path damaging trees, destroying a metal barn and causing damage to siding and roofs on a few homes.

Thunderstorm Wind, Greene

When
June 18, 11:07 PM CST
Where
Greene County, 0.69 mi S of Walnut Grove to 0.67 mi S of Walnut Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.410, -93.550

Winds were estimated around 60 mph by local police. No damage was reported.

Thunderstorm Wind, Polk

When
June 18, 11:12 PM CST
Where
Polk County, 0.88 mi SW of Bolivar Mem Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.590, -93.440

Wind speeds were estimated by a law enforcement officer.

Thunderstorm Wind, Polk

When
June 18, 11:12 PM CST
Where
Polk County, Morrisville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.480, -93.430

Law enforcement estimated the winds.

Thunderstorm Wind, Greene

When
June 18, 11:15 PM CST
Where
Greene County, Fair Grove to 0.3 mi E of Fair Grove
Measured
60 kt (69 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.380, -93.150

Winds were estimated by a trained spotter. A few limbs were also reported down.

Thunderstorm Wind, Greene

When
June 18, 11:15 PM CST
Where
Greene County, Fair Grove to 0.12 mi E of Fair Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.380, -93.150

Minor roof damage occurred to the Kum and Go gas station in town.

Thunderstorm Wind, Greene

When
June 18, 11:15 PM CST
Where
Greene County, 0.34 mi NNE of Sgf Downtown Arpt to 0.84 mi WNW of Mulroy
Measured
55 kt (63 mph) measured gust
Reported by
Amateur Radio
Coordinates
37.225, -93.228

A 63 mph gust was measured by personal weather equipment at the intersection of Division Street and Highway 65. Winds were also estimated at 60 to 65 mph at the 104 mile marker on Interstate 44.

Thunderstorm Wind, Greene

When
June 18, 11:15 PM CST
Where
Greene County, 2.06 mi WSW of Fair Grove to 1.23 mi WSW of Fair Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.373, -93.187

Several trees and power lines were reported down along Farm Road 34.

Thunderstorm Wind, Polk

When
June 18, 11:30 PM CST
Where
Polk County, 0.69 mi S of Morrisville
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.470, -93.430

Several limbs were reported down.

Thunderstorm Wind, Laclede

When
June 18, 11:35 PM CST
Where
Laclede County, 0.81 mi E of Phillipsburg to 0.95 mi E of Phillipsburg
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.550, -92.785

A large tree was reported down and blocking Grover Road.

Thunderstorm Wind, Greene

When
June 18, 11:37 PM CST
Where
Greene County, 2.82 mi NNE of Springfield
Measured
55 kt (63 mph) measured gust
Reported by
Amateur Radio
Coordinates
37.240, -93.290

A 63 mph wind gust was measured at Division Street and Highway 65. Wind gusts were also estimated between 60 and 65 mph at mile marker 104 on I-44.

Funnel Cloud, Webster

When
June 18, 11:38 PM CST
Where
Webster County, 1.76 mi SE of Sampson
Reported by
Public
Coordinates
37.430, -92.830

A funnel cloud was reported by the public just north of the city of Niangua.

Thunderstorm Wind, Laclede

When
June 18, 11:40 PM CST
Where
Laclede County, 2.44 mi NE of Phillipsburg to 1.99 mi WSW of Lebanon Jones Fld Ar
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.574, -92.767

Several power lines were reported down between Phillipsburg and Lebanon along Highway W.

Thunderstorm Wind, Webster

When
June 18, 11:45 PM CST
Where
Webster County, 0.47 mi SSW of Rader to 0.88 mi SE of Rader
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.463, -92.732

Several trees and power lines were reported down. Winds were estimated at 60 mph.

Thunderstorm Wind, Laclede

When
June 18, 11:55 PM CST
Where
Laclede County, 0.56 mi E of Eldridge to 0.69 mi E of Eldridge
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
37.829, -92.760

A large tree fell on a home in Eldridge at the intersection of Highway E and Mohave Drive.

Thunderstorm Wind, Laclede

When
June 18, 11:55 PM CST
Where
Laclede County, 0.55 mi E of Lebanon to 0.76 mi E of Lebanon
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.680, -92.660

Winds were estimated at 60 mph.

Thunderstorm Wind, Pulaski

When
June 19, 12:21 AM CST
Where
Pulaski County, Waynesville to 0.03 mi E of Waynesville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.830, -92.200

A large tree fell across Highway 17.

Thunderstorm Wind, Dent

When
June 19, 1:00 AM CST
Where
Dent County, 1.52 mi SSE of Salem to 1.55 mi SSE of Salem
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.631, -91.536

A large tree fell across Highway 19 blocking traffic.

Thunderstorm Wind, Dent

When
June 19, 1:00 AM CST
Where
Dent County, 2.15 mi NE of Salem to 2.2 mi NE of Salem
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.670, -91.520

A large tree was reported down across Highway 19 north.

Thunderstorm Wind, Dent

When
June 19, 1:00 AM CST
Where
Dent County, 1.33 mi SE of Gano to 1.38 mi SE of Gano
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.707, -91.552

A tree was reported down across Highway 68 just north of Highway U.

Flash Flood, Miller

When
June 19, 2:27 AM CST
Where
Miller County, 4.51 mi NW of Tuscumbia to 4.54 mi SE of Aurora Spgs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.284, -92.517

A low water crossing on Brown Road, near Woods Road, was flooded and impassable.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyThe tornado archive for Missouri, 2011Warnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306937, 306938, 306939, 302902, 302895, 302896, 302897, 306940, 306941, 306997, 306942, 307000, 306998, 302899, 306943, 307170, 323653, 307173, 307175, 306945, 306946, 307011, 307012, 306947, 306999, 307176, 306948, 306949, 306950, 306951, 307002, 306952, 307178, 306988, 306953, 306954, 306955, 306956, 306957, 306958, and more.